I started getting anxiety and periodic chest pains when I was on the pill. I also got a really bad hot flash the week I was off my pills so that was the week I decided no more pills. I was in the ER because my heart rate was somewhat higher and not relaxing. The Dr. did a 12 lead EKG and it was normal.  I decided to see a naturopathic doctor instead regarding my situation. She told me what happens when we take synthetic hormones is that it suppresses our own hormones and causes problems with all kinds of symptoms like chest pains, anxiety, nausea and headaches to name a few. She also said our progesterone becomes very low which causes our anxiety and chest pressure issues because birth control pills block the receptors in our body. My Dr. has me taking natural progesterone cream along with supplements that will help my ovaries to produce enough progesterone on it's own again. This process started 1.5 months after I stopped my birth control pills. It has been a slow process and I feel like I'm improving symptom wise. I highly advise against hormonal use...just my opinion. Please see a doctor right away when you get any symptoms!! Be safe....be natural